MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC. MAMMOMARK; BIOPSY SITE IDENTIFIER

DEVICOR MEDICAL PRODUCTS INC. MAMMOMARK; BIOPSY SITE IDENTIFIER
Model Number MAM3001
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mammomark biopsy site identifier is intended for use after an open surgical or percutaneous breast biopsy procedure to the biopsy site.The device is not available for analysis, which precludes a full investigation and analysis of the root cause.Our mammotome vacuum assisted biopsy probes contain extremely sharp edges along the aperture opening to effectively excise tissue.Removing the marker delivery system separately from the probe aperture once the spring is exposed creates the possibility of it catching on one of these edges.As a mitigation step to address this risk, we provide instructions within the instructions for use: directions: remove the delivery system and mammotome probe together as a single unit from the site, properly dispose and obtain images to confirm marker placement.Based on the patient consequence of an unintended piece of the device in the biopsy site, and the additional surgical procedure to remove, and pursuant to 21 cfr 803, we are submitting this medwatch report.
 
Event or Problem Description
Devicor medical products inc.Received a report from the affiliate stating, "during the procedure, confirmed that the tip of the inserter was left in breast from the mammo mark 11 ref# mam3001 11g marker".The tip has not yet been removed from the patient.This patient will be scheduled for a more extensive surgery in the future.As of october 26, the patient had not experienced any complications.This has been documented as report # (b)(4).

Brand Name
MAMMOMARK
Common Device Name
BIOPSY SITE IDENTIFIER
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC.
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key8055703
Report Number3008492462-2018-00082
Device Sequence Number1654322
Product Code NEU
UDI-Device Identifier00841911101598
UDI-Public(01)00841911101598(17)190801(10)F11805202D
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K082278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2019
Device Model NumberMAM3001
Device Catalogue NumberMAM3001
Device Lot NumberF11805202D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2018
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;